Alert archive / North Carolina / High Surf Advisories in 2011

High Surf Advisory 1, NWS Wilmington, NC

April 4, 2011

NWS Wilmington, NC issued this high surf advisory at Apr 4, 2011, 4:09 PM EDT. It took effect at Apr 5, 2011, 4:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2011, 4:09 PM EDT (20:09 UTC)
In effect from
Apr 5, 2011, 4:00 AM EDT
Expired
Apr 5, 2011, 11:44 AM EDT
In force
8 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WHUS42 KILM 042009
CFWILM

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
409 PM EDT MON APR 4 2011


NCZ100-051000-
/O.NEW.KILM.SU.Y.0001.110405T0800Z-110405T1900Z/
/O.NEW.KILM.RP.S.0001.110405T1200Z-110406T0000Z/
BRUNSWICK-
409 PM EDT MON APR 4 2011

...HIGH SURF ADVISORY IN EFFECT FROM 4 AM TO 3 PM EDT TUESDAY...
...RIP CURRENT RISK IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

A COMBINATION OF STRONG SOUTHERLY WINDS...AND ASTRONOMICALLY HIGH
TIDES DUE TO THE NEW MOON...WILL CREATE LARGE BREAKING WAVES AND
STRONG RIP CURRENTS ON TUESDAY. THIS HAS PROMPTED THE NATIONAL
WEATHER SERVICE IN WILMINGTON TO ISSUE A HIGH SURF ADVISORY...AND
A HIGH RIP CURRENT RISK...FOR THE BEACHES. THE HIGHEST BREAKERS
WILL OCCUR IN THE MORNING...WITH THE HIGH TIDE OCCURRING AROUND 9
AM. THIS COMBINATION OF LARGE WAVES AND STRONG WINDS WILL CREATE
POTENTIALLY LIFE THREATENING RIP CURRENTS...PARTICULARLY IN THE 2
HOUR WINDOW AROUND LOW TIDE WHICH WILL OCCUR AROUND 3 PM TUESDAY.
BEACH GOERS ARE ENCOURAGED TO STAY OUT OF THE WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE
ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING AWAY FROM
SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR
AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

&&

$$

NCZ097-101-051000-
/O.NEW.KILM.SU.Y.0001.110405T0800Z-110405T1900Z/
PENDER-NEW HANOVER-
409 PM EDT MON APR 4 2011

...HIGH SURF ADVISORY IN EFFECT FROM 4 AM TO 3 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 3 PM EDT TUESDAY. 

* WAVES AND SURF...A COMBINATION OF STRONG SOUTHERLY WINDS...AND
  ASTRONOMICALLY HIGH TIDES DUE TO THE NEW MOON...WILL CREATE
  LARGE BREAKING WAVES ON TUESDAY. THIS HAS PROMPTED THE NATIONAL
  WEATHER SERVICE IN WILMINGTON TO ISSUE A HIGH SURF ADVISORY FOR
  THE BEACHES. THE HIGHEST BREAKERS WILL OCCUR IN THE MORNING
  NEAR HIGH TIDE...WHICH WILL OCCUR AROUND 9 AM.

* IMPACTS...SOUTHERLY WINDS UP TO 30 MPH AND BREAKING WAVES UP TO
  8 FEET ARE LIKELY DURING THE MORNING. THIS WILL CREATE SOME
  LOCALIZED BEACH EROSION AND STRONGER RIP CURRENTS. BEACH GOERS
  SHOULD USE CAUTION IF ENTERING THE SURF ZONE...OR STAY OUT OF THE
  WATER ENTIRELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE
ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION.

&&

$$

JDW
2 follow-up statements
908 
WHUS42 KILM 050833
CFWILM

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
433 AM EDT TUE APR 5 2011

NCZ100-051930-
/O.CON.KILM.SU.Y.0001.000000T0000Z-110405T1900Z/
/O.CON.KILM.RP.S.0001.110405T1200Z-110406T0000Z/
BRUNSWICK-
433 AM EDT TUE APR 5 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...
...RIP CURRENT RISK REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON. 

...HIGH SURF ADVISORY IN EFFECT FROM 4 AM TO 3 PM EDT TUESDAY... ...
RIP CURRENT RISK IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

A COMBINATION OF STRONG SOUTHERLY WINDS...AND ASTRONOMICALLY HIGH
TIDES DUE TO THE NEW MOON...WILL CREATE LARGE BREAKING WAVES AND
STRONG RIP CURRENTS ON TUESDAY. THIS HAS PROMPTED THE NATIONAL
WEATHER SERVICE IN WILMINGTON TO ISSUE A HIGH SURF ADVISORY...AND A
HIGH RIP CURRENT RISK...FOR THE BEACHES. THE HIGHEST BREAKERS WILL
OCCUR IN THE MORNING...WITH THE HIGH TIDE OCCURRING AROUND 9 AM.
THIS COMBINATION OF LARGE WAVES AND STRONG WINDS WILL CREATE
POTENTIALLY LIFE THREATENING RIP CURRENTS...PARTICULARLY IN THE
2 HOUR WINDOW AROUND LOW TIDE WHICH WILL OCCUR AROUND 330 PM TUESDAY.
BEACH GOERS ARE ENCOURAGED TO STAY OUT OF THE WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE
ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING AWAY FROM
SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR
AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

&&

$$

NCZ097-101-051900-
/O.CON.KILM.SU.Y.0001.000000T0000Z-110405T1900Z/
PENDER-NEW HANOVER-
433 AM EDT TUE APR 5 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON. 

* WAVES AND SURF...A COMBINATION OF STRONG SOUTHERLY WINDS...AND 
  ASTRONOMICALLY HIGH TIDES DUE TO THE NEW MOON...WILL CREATE LARGE 
  BREAKING WAVES ON TUESDAY. THIS HAS PROMPTED THE NATIONAL WEATHER 
  SERVICE IN WILMINGTON TO ISSUE A HIGH SURF ADVISORY FOR THE 
  BEACHES. THE HIGHEST BREAKERS WILL OCCUR IN THE MORNING NEAR HIGH 
  TIDE...WHICH WILL OCCUR AROUND 9 AM. 

* IMPACTS...SOUTHERLY WINDS UP TO 30 MPH AND BREAKING WAVES UP TO 8 
  FEET ARE LIKELY DURING THE MORNING. THIS WILL CREATE SOME 
  LOCALIZED BEACH EROSION AND STRONGER RIP CURRENTS. BEACH GOERS 
  SHOULD USE CAUTION IF ENTERING THE SURF ZONE...OR STAY OUT OF THE 
  WATER ENTIRELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE
ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION.

&&

$$

47
224 
WHUS42 KILM 051544
CFWILM

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1144 AM EDT TUE APR 5 2011

NCZ100-060000-
/O.CAN.KILM.SU.Y.0001.000000T0000Z-110405T1900Z/
/O.CON.KILM.RP.S.0001.000000T0000Z-110406T0000Z/
BRUNSWICK-
1144 AM EDT TUE APR 5 2011

...RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE HIGH
SURF ADVISORY. 

A COMBINATION OF STRONG WINDS...AND ASTRONOMICALLY HIGH TIDES DUE
TO THE NEW MOON...WILL CREATE STRONG RIP CURRENTS...PARTICULARLY
AROUND LOW TIDE WHICH WILL OCCUR AROUND 330 PM. BEACH GOERS ARE
ENCOURAGED TO STAY OUT OF THE WATER.

WAVES WERE REPORTEDLY BREAKING ON THE BEACHES AT 6 TO 8 FEET
EARLIER THIS MORNING...BUT HAVE SINCE BEGUN TO SUBSIDE. THEREFORE
THE NATIONAL WEATHER SERVICE HAS CANCELLED THE HIGH SURF ADVISORY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING AWAY FROM
SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR
AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

&&

$$

NCZ097-101-051645-
/O.CAN.KILM.SU.Y.0001.000000T0000Z-110405T1900Z/
PENDER-NEW HANOVER-
1144 AM EDT TUE APR 5 2011

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE HIGH
SURF ADVISORY. 

WAVES WERE REPORTEDLY BREAKING ON THE BEACHES AT 6 TO 8 FEET
EARLIER THIS MORNING...BUT HAVE SINCE BEGUN TO SUBSIDE. THEREFORE
THE NATIONAL WEATHER SERVICE HAS CANCELLED THE HIGH SURF ADVISORY.

$$
RJD

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this high surf advisory went out at Apr 4, 3:45 PM EDT, 24 minutes earlier.

Area forecast discussion, Apr 4, 3:45 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
345 PM EDT MON APR 4 2011

.SYNOPSIS...
HIGH PRESSURE WILL MOVE OFFSHORE TODAY AS A STRONG COLD FRONT
APPROACHES FROM THE WEST. THIS FRONT WILL MOVE ACROSS THE AREA
EARLY TUESDAY BRINGING SEVERE STORMS. HIGH PRESSURE WILL BUILD
BACK IN LATE TUESDAY AND PREVAIL THROUGH THE REMAINDER OF THE
FORECAST PERIOD.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 1 PM MONDAY...ISSUED SPECIAL WEATHER STATEMENT FOR STRONG
GUSTY WINDS WITH POTENTIAL OF INCREASED FIRE DANGER FOR THIS
AFTERNOON. SOUNDINGS THIS MORNING SHOWING WINDS 30 TO 45 KTS JUST
ABOVE THE SURFACE. AS MIXING OCCURRED THIS MORNING WINDS HAVE
INCREASED TO 15 TO 20 MPH WITH GUSTS UP CLOSE TO 30 MPH. THIS
STRONG SOUTHERLY FLOW IS BRINGING BACK WARM MOIST AIR INTO THE
AREA. TEMPS WILL REACH AROUND 80 INLAND BUT COOLER AT THE COAST
WITH MORE OF AN ON SHORE FLOW. DEWPOINT TEMPS WERE REACHING AROUND
60 NEAR THE COAST AND WILL CONTINUE TO INCREASE THROUGH TONIGHT
REACHING JUST ABOVE 60 MOST PLACES BY MORNING.

WINDS WILL CONTINUE TO STRENGTHEN OVERNIGHT AS GRADIENT TIGHTENS
AHEAD OF APPROACHING COLD FRONT. LLJ UP AROUND 75 KTS DEVELOPS
JUST AHEAD OF FRONT BY DAYBREAK. NAM SHOWING 950 MB WINDS UP TO 50
TO 60 KTS BY MIDNIGHT. EXPECT CLOUDS TO INCREASE AFTER MIDNIGHT
WITH LINE OF CONVECTION ENTERING WESTERN ZONES AROUND 5 TO 7 AM
AND BLOWING THROUGH CWA AND EXITING CWA BETWEEN 10 AM AND NOON.

SEVERE THREAT LOOKS HIGH WITH SPC HIGHLIGHTING OUR AREA IN SLIGHT
RISK AT THE MOMENT. ALTHOUGH MU CAPE PEAKS AROUND 500-600 J/KG JUST
AHEAD OF COLD FRONT...THE WINDS WILL POSE THE GREATEST THREAT AS
THEY ARE UP TO 50 TO 60 KTS JUST ABOVE THE SURFACE. THIS SHOULD
TRANSLATE DOWN TO THE SURFACE EVEN IF CONVECTION REMAINS SHALLOW.
THEREFORE GREATEST THREAT WILL REMAIN DAMAGING WIND AND POTENTIAL
FOR TORNADOES AS LOW LEVEL SRH PEAKS ABOVE 300.

OVERALL EXPECT INCREASING CLOUDS AFTER MIDNIGHT WITH STRONG GUSTY
WINDS. TEMPS OVERNIGHT WILL DROP THROUGH THE EVENING BUT WILL
LEVEL OFF IN THE MID 60S.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3:00 PM MONDAY...

CONFIDENCE INCREASING FOR SEVERE SQUALL LINE TUESDAY MORNING.
POSSIBLE FROST OR EVEN FREEZE TUESDAY NIGHT.

STRONGLY FORCED COLD FRONT WILL BE ENTERING WESTERN COUNTIES NEAR
THE START OF THE PERIOD...VERY CLOSE TO 12Z...PERHAPS AN HOUR OR TWO
BEFORE. VERY STRONG TO EXTREME LOW LEVEL WIND FIELDS IN PLACE AHEAD
OF THE BOUNDARY WITH 60-65KT PROGGED IN THE 925MB LAYER AND AN
IMPRESSIVE 70-75KT 850MB JET THAT JUST CLIPS OUR NORTHERNMOST
COUNTIES. WITH A NARROW LINE OF CONVECTION ALONG THE FRONT A SEEMING
CERTAINTY IT APPEARS QUITE LIKELY THAT FAIRLY WIDESPREAD DAMAGING
WIND APPEARS LIKELY. WEAK INSTABILITY WILL EASILY BE COMPENSATED FOR
BY SUCH STRONG LOW LEVEL WIND FIELDS GIVEN THAT CONVECTION IS IN
FACT EXPECTED ALONG THE STRONG CONVERGENCE ASSOCIATED WITH THE FRONT
AIDED BY STRONG PVA/HEIGHT FALLS IN THE MID LEVELS. DEEP CONVECTION
WITH LIGHTNING AND A FURTHER BOLSTERING BY THE RIGHT ENTRANCE OF THE
UPPER 125KT 300MB JET APPEARS LESS OF A POSSIBILITY HOWEVER. WHEN
AND WHERE THIS OCCURS HOWEVER WILL DICTATE WHERE THE POSSIBILITY OF
SOME HIGH END OR SIGNIFICANT (65+KT) COULD UNFOLD. THIS IS OUTLINED
NICELY BY THE DAY TWO CONVECTIVE OUTLOOK BY SPC WHICH HIGHLIGHTS OUR
EASTERN NORTH CAROLINA COUNTIES. THE SURFACE LAYER WILL ALSO HAVE A
POSSIBLE INHIBITING FACTOR WITH THE DEGREE OF SEVERE WEATHER IN TWO
WAYS. ONE, THE TEMPS AND DEWPOINTS MAY NOT BE BEING HANDLED WELL BY
GUIDANCE AS BOTH MAY RISE JUST AHEAD OF THE BOUNDARY. IF SO THIS
MEANS THAT MORE INSTABILITY COULD BE REALIZED. TWO, THE SSW FLOW
COULD VERY WELL IMPORT SOME SLIGHTLY MORE STABLE MARINE AIR ACROSS
THE CAPE FEAR COUNTIES...THE VERY SAME AREA THREATENED BY THE
POSSIBILITY OF HIGHER END SEVERE. IF SO...IT COULD HAVE A TEMPERING
EFFECT ON THE SEVERE THREAT. AGAIN THOUGH, THIS IS ALL A QUESTION OF
DEGREE OF SEVERE WEATHER/HIGHER END WINDS. 50KT SEVERE WINDS ON THE
OTHER HAND SEEM MORE THAN EASILY ATTAINABLE GIVEN THE WIND FIELDS IN
PLACE. OVERALL THE FRONT WILL BE FAST MOVING AND WILL LIKELY ONLY
POSE A TRUE THREAT FOR ABOUT 2 HOURS FROM THE I-95 CORRIDOR TO THE
COAST. EXACT TIMING ALWAYS GETS REFINED CLOSER TO THE 0 HOUR BUT
RIGHT NOW THE HI-RES WRF APPEARS TO HAVE A GOOD SOLUTION. THIS WOULD
PUT THE SQUALL LINE INTO WRN ZONES 11-12Z AND TO THE COAST BY
15-16Z. SYNOPTIC WINDS WILL INCREASE ALL NIGHT AS THE BOUNDARY
APPROACHES AND COULD INCREASE DRAMATICALLY 1-2 HOURS AHEAD OF IT.
THIS HAS BEEN ADDRESSED WITH SPS STATEMENTS AND WILL LIKELY CONTINUE
TO BE AS WIND ADVISORY CRITERIA DOES NOT SEEM TO QUITE
MATERIALIZE...UNLESS THE AFOREMENTIONED OVERNIGHT SURFACE CONDITIONS
PAN OUT DIFFERENTLY AND SURFACE STABILITY IS LOWER. THE TORNADO
THREAT WITH THE SQUALL LINE IS SMALL UNLESS SOME DEEP CONVECTIVE
ELEMENTS BECOME EMBEDDED WITHIN. SHOULD ANY PART OF THE LINE BOW OUT
THEN THERE COULD BE A SHORT-LIVED SMALL SCALE BACKING AND
ACCELERATION OF INFLOW INTO THE LINE JUST NORTH OF THE BOW...WHICH
COULD LEAD TO A QUICK SPINUP. HAIL THREAT IS THE SMALLEST SINCE AS
MENTIONED DEEP CONVECTION MAY NOT OCCUR AND UPDRAFTS WILL HAVE
TROUBLE GETTING DEEP INTO HAIL GROWTH ZONE.

A SHORT-LIVED BUT STRONG SURGE OF COLD AIR TOMORROW NIGHT COULD
BRING MID TO LOW 30S...ALL THE WAY TO THE COAST AS A LIGHT OFFSHORE
WIND MINIMIZED OCEAN PROTECTION. SOME GUIDANCE EVEN HINTING AT
FREEZING TEMPS IN A FEW PLACES. THIS HAS BEEN MENTIONED IN THE
HAZARDOUS WEATHER OUTLOOK. A FROST ADVISORY IS TOUGH TO RULE OUT AT
THIS POINT AS WELL. LOW LEVEL TEMPERATURES RECOVER INTO WEDNESDAY
BUT THE SENSE OF THERMAL ADVECTION IS STILL COLD AND AFTERNOON HIGHS
WILL BE HELD BELOW CLIMO IN THE MID AND UPPER 60S. WED NIGHT LOWS
LOOK SEASONABLE.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 3 PM MONDAY...UPPER PATTERN WILL START TRANSITIONING FROM
PROGRESSIVE TO AMPLIFIED ON THU WITH TROUGHING OVER THE WEST AND
RIDGING IN THE EAST. COMBINATION OF BERMUDA HIGH AND DEVELOPING
UPPER RIDGE KEEPS THE FORECAST DRY THROUGH THE PERIOD. NEAR CLIMO
TEMPS THU WITH WARM ADVECTION IN PLACE. SOUTHWEST FLOW CONTINUES
THROUGH THE END OF THE PERIOD WITH TEMPS ABOVE TO WELL ABOVE CLIMO.
EXCEPTION TO SOUTHWEST FLOW WILL BE FRI NIGHT INTO SAT WHEN WEAK
SURFACE TROF CROSSES THE AREA AND WINDS BRIEFLY BECOME WESTERLY
BEFORE SHIFTING BACK TO SOUTHWEST SAT AFTERNOON. 850 TEMPS IN THE
WAKE OF THE TROF RISE INTO THE MID TEENS UNDER STRONG RIDGING ALOFT.
HIGHS OVER THE WEEKEND WILL RISE INTO THE MID 80S AWAY FROM THE
COAST. GFS MOVES A COLD FRONT ACROSS THE AREA NEXT MON...BUT BOTH
HPC/ECMWF ARE SLOWER WITH THIS FEATURE AND ARE FAVORED GIVEN THE
GUIDANCE TENDENCY TO WEAKEN RIDGING TOO QUICKLY.

&&

.AVIATION /18Z MONDAY THROUGH FRIDAY/...
AS OF 18Z...HIGH CONFIDENCE IN VFR THROUGH THIS AFTERNOON.
SOUTH-SOUTHWEST WINDS WILL GUST AS HIGH AS 32 KNOTS THIS AFTERNOON.
THE POTENTIAL FOR HIGH WIND GUSTS WILL PERSIST THROUGHOUT THE
REMAINDER OF THIS TAF VALID PERIOD. SKIES WILL BE NEARLY CLEAR
THROUGH THIS AFTERNOON EXCEPT FOR A FEW CUMULUS/SCATTERED CIRRUS.

THIS EVENING AS LOW LEVEL MOISTURE INCREASES IT APPEARS THAT IT WILL
BE TRAPPED BY A LOW LEVEL SUBSIDENCE INVERSION. MODELS DIFFER ON THE
HEIGHT OF THE INVERSION AND THE AVAILABLE MOISTURE BUT AT LEAST
SCATTERED TO BROKEN CEILINGS AROUND 1K SEEM LIKELY. CONFIDENCE IS
LOW BUT CEILINGS COULD DEVELOP A BIT LOWER INTO THE IFR
RANGE...ESPECIALLY AT THE COASTAL TERMINALS WHERE THERE IS A
POTENTIAL FOR SEA FOG DEVELOPMENT AS DEWPOINTS RISE TO JUST ABOVE
THE WATER TEMPERATURE. VISIBILITIES COULD ALSO DROP TO MVFR AT THE
COASTAL TERMINALS ATTM. SOME INSTABILITY SHOWERS MAY OCCUR ALONG THE
COAST BY LATE EVENING/MIDNIGHT.

AFTER MIDNIGHT MVFR/POSSIBLE IFR CONDITIONS WILL CONTINUE WITH THE BULK
OF SHOWERS AND THUNDERSTORMS APPROACHING FROM THE WEST AHEAD OF A
COLD FRONT. THIS SEEMS TO BE A FAST MOVING SYSTEM WITH THUNDERSTORMS
OCCURRING AROUND DAYBREAK AT FLO/LBT...MOVING TO THE COASTAL
TERMINALS AND OFFSHORE BY MID-MORNING. HAVE INTRODUCED 2 HOUR TEMPO
GROUPS FOR THUNDERSTORMS/IFR CONDITIONS AND WIND GUSTS TO 35 KNOTS.
BUT WITH A LOW-LEVEL JET THE POTENTIAL FOR SIGNIFICANTLY HIGHER
GUSTS ARE POSSIBLE. AFTER FROPA WINDS WILL SHIFT TO THE
WEST-NORTHWEST GUSTING TO 25 KNOTS WITH VFR CONDITIONS DEVELOPING.

EXTENDED OUTLOOK...SHOWERS/ISOLATED THUNDERSTORMS/TEMPO IFR ENDING
WEST TO EAST TUESDAY MORNING...WITH STRONG WEST-NORTHWEST WINDS
DEVELOPING LATER TUESDAY.  VFR WEDNESDAY THROUGH FRIDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1 PM MONDAY...SMALL CRAFT ADVISORY WILL SHIFT INTO GALE
WARNING AFTER MIDNIGHT AS WINDS AND SEAS INCREASE THROUGH TONIGHT.
SEAS CURRENTLY 2 TO 4 FT NEAR SHORE AND UP TO 5 FT TOWARD FRYING
PAN SHOALS WILL CONTINUE TO INCREASE THROUGH TONIGHT. GUSTY
SOUTHERLY WINDS WILL CONTINUE TO INCREASE THROUGH THIS EVENING.
PERSISTENT PUSH OF SOUTHERLY WINDS INCREASING UP TO A SOLID 25 TO
30 KTS AFTER MIDNIGHT WILL BUILD SEAS UP TO 7 TO 10 FT BY MORNING.
GUSTS COULD BE AS HIGH AS 40 TO 50 KTS AHEAD OF FRONT TOWARD
DAYBREAK HOURS.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3:00 PM MONDAY...RATHER DANGEROUS PERIOD FOR MARINERS TUESDAY
WITH VERY STRONG PREFRONTAL GALE FORCE WINDS AS THE PERIOD
INITIALIZES AROUND DAYBREAK TUESDAY. VERY CLOSE TO NOON A STRONGLY
FORCED COLD FRONT WILL BLAST ACROSS THE WATERS WITH A VERY ABRUPT
WIND SHIFT FROM SW TO NW. THIS WILL AGITATE THE SEAS AND YIELD VERY
SHORT PERIODS EVEN THOUGH AS A WHOLE THE WIND SPEEDS WILL BEGIN TO
DECREASE SOON AFTER FROPA. THE LARGEST SIG WAVE HEIGHTS WILL ALSO
BEGIN TO BE ADVECTED OUT TO SEA EVEN AS ADVISORY-WORTHY SHORT
PERIOD/CONFUSED WIND WAVES PERSIST ACROSS THE 20NM FORECAST ZONES
THROUGH THE AFTERNOON AND EVENING HOURS. FINALLY BY TUESDAY NIGHT
THE DOWNWARD TREND IN WAVE HEIGHT WILL ALLOW FOR FLAGS TO BE LOWERED
BUT THERE COULD VERY WELL BE A PERIOD WHERE CAUTIONARY HEADLINES
WILL BE NEEDED AS WE STEP DOWN INTO THE REALM OF 3 TO 5 FT SEAS FOR
SEVERAL HOURS. HIGH PRESSURE BUILDS IN WEDNESDAY AT WHICH TIME WIND
AND SEAS WILL ABATE MORE NOTICEABLY.

LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 3 PM MONDAY...SOUTHWEST FLOW AROUND BACKSIDE OF HIGH THU AND
FRI WILL BE IN THE 10 TO 15 KT RANGE. MAY SEE A SLIGHT INCREASE FRI
AFTERNOON NIGHT AS GRADIENT TIGHTENS SLIGHTLY AHEAD OF WEAK SURFACE
TROF. TROF MOVES ACROSS THE WATERS SAT MORNING WITH LIGHT OFFSHORE
WINDS DEVELOPING BEHIND IT. OFFSHORE FLOW IS SHORT LIVED AS HIGH
PRESSURE AND LIGHT SOUTHWEST FLOW RETURNS. SEAS RUN 2 TO 4 FT WITH
AN ISOLATED 5 FT POSSIBLE FRI EVENING NEAR 20 NM.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...HIGH SURF ADVISORY FROM 4 AM TO 3 PM EDT TUESDAY FOR NCZ097-
     100-101.

MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ250-252-
     254-256.

     GALE WARNING FROM MIDNIGHT TONIGHT TO NOON EDT TUESDAY FOR
     AMZ250-252-254-256.

&&

NEAR TERM...RGZ
SHORT TERM...MBB
LONG TERM...III
AVIATION...MRR
Hazardous weather outlook, Apr 4, 3:54 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
354 PM EDT MON APR 4 2011

AMZ250-252-254-256-052000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
354 PM EDT MON APR 4 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ034-046-052000-
HORRY-GEORGETOWN-
354 PM EDT MON APR 4 2011

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WINDS MAY GUST TO WELL OVER 35 MILES PER HOUR THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

STRONG TO SEVERE STORMS ARE EXPECTED TUESDAY MORNING. DAMAGING
WINDS ARE THE PRIMARY THREAT.

COLD TEMPERATURES MAY ALLOW ISOLATED AREAS OF FROST TO DEVELOP
EARLY WEDNESDAY MORNING ESPECIALLY ACROSS SHELTERED AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-SCZ017-023-024-032-033-039-052000-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
354 PM EDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WINDS MAY GUST TO WELL OVER 35 MILES PER HOUR THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG TO SEVERE STORMS ARE EXPECTED TUESDAY MORNING. DAMAGING
WINDS ARE THE PRIMARY THREAT.

COLD TEMPERATURES MAY ALLOW ISOLATED AREAS OF FROST TO DEVELOP
EARLY WEDNESDAY MORNING ESPECIALLY ACROSS SHELTERED AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ097-101-052000-
PENDER-NEW HANOVER-
354 PM EDT MON APR 4 2011

...HIGH SURF ADVISORY IN EFFECT FROM 4 AM TO 3 PM EDT TUESDAY...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

WINDS MAY GUST TO WELL OVER 30 MILES PER HOUR TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   MODERATE RISK OF RIP CURRENTS.

STRONG TO SEVERE STORMS ARE EXPECTED TUESDAY MORNING. DAMAGING
WINDS ARE THE PRIMARY THREAT.

COLD TEMPERATURES MAY ALLOW ISOLATED AREAS OF FROST TO DEVELOP
EARLY WEDNESDAY MORNING ESPECIALLY ACROSS SHELTERED AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ100-052000-
BRUNSWICK-
354 PM EDT MON APR 4 2011

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 4 AM TO 3 PM EDT TUESDAY...
...HIGH RIP CURRENT RISK IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   HIGH SURF ADVISORY.

WINDS MAY GUST TO WELL OVER 30 MILES PER HOUR TODAY.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   HIGH RIP CURRENT RISK.

STRONG TO SEVERE STORMS ARE EXPECTED TUESDAY MORNING. DAMAGING
WINDS ARE THE PRIMARY THREAT.

COLD TEMPERATURES MAY ALLOW ISOLATED AREAS OF FROST TO DEVELOP
EARLY WEDNESDAY MORNING ESPECIALLY ACROSS SHELTERED AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 4, 3:17 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
317 PM EDT MON APR 4 2011

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-050300-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW...
SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON...
WRIGHTSVILLE BEACH...BENNETTSVILLE...DARLINGTON...DILLON...
FLORENCE...MARION...CONWAY...MYRTLE BEACH...KINGSTREE...
GEORGETOWN
317 PM EDT MON APR 4 2011

...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH TONIGHT...

SOUTH TO SOUTHWEST WINDS WILL CONTINUE UP TO 20 TO 25 MPH AHEAD OF
AN APPROACHING COLD FRONT THROUGH TONIGHT. EXPECT WIND GUSTS UP TO
35 TO 40 MPH.

THESE WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY ON BRIDGES
AND OVERPASSES. BE ALERT FOR SUDDEN GUSTS OF WIND. TAKE ACTION TO
SECURE OUTSIDE ...LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN
FURNITURE.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 4:09 PM EDTRip Current StatementILM28 hr

Nearby

High Surf Advisories in North Carolina, 2011Every high surf advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.